Advertisement

Mathematische Annalen

, Volume 328, Issue 1–2, pp 121–133 | Cite as

Counting maximal subbundles via Gromov-Witten invariants

  • Yogish I. HollaEmail author
Article

Abstract

In this article we explicitly compute the number of maximal subbundles of rank k of a general stable bundle of rank r and degree d over a smooth projective curve C of genus g≥2 over ℂ, when the dimension of the quot scheme of maximal subbundles is zero. Our method is to describe these numbers purely in terms of the Gromov-Witten invariants of the Grassmannian and use the formula of Vafa and Intriligator to compute them.

Keywords

Projective Curve Stable Bundle Smooth Projective Curve Quot Scheme Maximal Subbundles 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Behrend, K.: Gromov-witten invariants in algebraic geometry. Invent. Math. 127, 601–617 (1997)CrossRefMathSciNetzbMATHGoogle Scholar
  2. 2.
    Bertram, A.: Towards a Schubert calculus for maps from a Riemann surface to a Grassmannian. Internat. J. Math. 5, 811–825 (1994)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bertram, A.: Quantum Schubert calculus. Adv. Math. 128, 289–305 (1997)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    Bertram, A., Daskalopoulos, G., Wentworth, R.: Gromov invariants for Holomorphiic maps from Riemann surfaces to Grassmannians. J. Amer. Math. Soc. 9, 529–571 (1996)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Fulton, W.: Intersection theory. Springer-Verlag, Berlin, 1984Google Scholar
  6. 6.
    Ghione, F.: Quelques résults de Corrado Segre sur les surfaces réglées. Math. Ann. 255, 77–96 (1981)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Hirschowitz, A.: Problémes de Brill-Noether en rang supérieur. Prépublications Mathématiques n. 91, Nice, 1986Google Scholar
  8. 8.
    Holla, Y.I.: Parabolic reductions of principal bundles. Algebraic Geometry. Preprint, AG-0204219, 2002Google Scholar
  9. 9.
    Intriligator, K.: Fusion residues. Modern Physics Letters A 6, 3543–3556 (1991)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Kollar, J.: Rational Rurves on Algebraic Varieties. Springer-Verlag, 1996Google Scholar
  11. 11.
    Lange, H.: Höhere Sekantenvarietäten und Vektorbündel auf Kurven. Manuscr. Math. 52, 63–80 (1985)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Lange, H., Newstead, P.E.: Maximal subbundles and Gromov-Witten invariants. Algebraic Geometry. Preprint, AG-0204216, 2002Google Scholar
  13. 13.
    Mukai, S., Sakai, F.: Maximal sub-bundles of a vector bundles on a curve. Manuscripta Math. 52, 251–256 (1985)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Okonek, Ch., Teleman, A.: Guage theoretical equivariant Gromov-Witten invariants and the full Seiberg-Witten invariants of ruled surfaces. Symplectic Geometry. Preprint, SG-0102119, 2001Google Scholar
  15. 15.
    Oxbury, W.M.: Varieties of maximal line subbundles. Math. Proc. Cambridge Phil. Soc. 129, 9–18 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    Popa, M., Roth, M.: Stable maps and Quot schemes. Algebraic Geometry. Preprint, AG-0012221, 2000Google Scholar
  17. 17.
    Segre, C.: Recherches générales sur les courbes et les surfaces réglées algébriques ii. Math. Ann. 34, 1–29 (1889)Google Scholar
  18. 18.
    Siebert, B., Tian, G.: On quantum cohomology rings of Fano manifolds and a formula of Vafa and Intriligator. Asian J. Math. 1, 679–695 (1997)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Vafa, C.: Topological mirrors and quantum rings. In: Essays on mirror manifolds. Internat. Press, Hong Kong, 1992, pp. 96–119Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.School of MathematicsTata Institute of Fundamental ResearchIndia

Personalised recommendations